MAUDE Adverse Event Report: COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Code Available (3191)
Date of Event 09/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
A flexor introducer sheath was used in an atherectomy.It was reported that after the physician gained access with one sheath it was exchanged for the flexor sheath.The flexor sheath was used for the rest of the procedure and when it was pulled back through the ipsilateral side, the portion containing the valve snapped off.The physician used clamps to remove the sheath from the patients body.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any other adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, instructions for use (ifu), manufacturing instructions, quality control, and visual inspection of the returned device was conducted during the investigation.One used and one unused flexor introducer sheath were returned.The used sheath was examined.A bend is present in the sheath tubing 2.8cm from the proximal end.A 4mm compression is present at 1.6cm from the proximal end.Two wrinkles were noted in the flare.The flare passes through the large lumen but does not pass through the small lumen of the flare gauge.The connector cap was removed for further examination and no non-conformities were noted.The connector cap accepted a maximum pin gauge, hence built to specification.A visual and physical inspection was performed for the unused device and no nonconformities were noted.The check-flo cap is secure and the device surface is free of excessive dents, bumps and scratches.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided, examination of the returned product, and the results of our investigation; a definitive root cause could not be determined.Measures have been conducted to address this failure mode.The appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
FLEXOR INTRODUCER SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6855789
Report Number1820334-2017-02911
Device Sequence Number761988
Product Code DYB
UDI-Device Identifier00827002098107
UDI-Public(01)00827002098107(17)200519(10)7927423
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-7.0-38-45-RB
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/06/2017
Supplement Date Received by Manufacturer10/19/2017
Initial Report FDA Received Date09/11/2017
Supplement Report FDA Received Date11/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient Weight100